MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT
Catalog Number 0035380
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the catheter was not draining urine after insertion in the correct anatomical placement.It was noted that another catheter was inserted and drained successfully.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "female cath kit with gloves and swabs.Instructions for use: open package and remove plastic wallet.Open plastic wallet and don gloves.Pull catheter out of tube to desired length.Lay tube in sterile field.Open lubricant and lubricate catheter.Open swab packet.Cleanse vaginal area.Proceed with catheterization.Pull catheter out of top; tighten cover and depress blue spout.Fill out label, place on centrifuge tube.Send to lab in normal manner.Important: use plastic wallet as sterile field.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly." (b)(4).The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Received 1 unopened female catheter kit for evaluation.During the visual inspection no obvious defects were noticed in the sample.In order to verify the reported issue.Per functional assessment, the sample was found acceptable since water flowed through the catheter without any difficulty.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "female cath kit with gloves and swabs instructions for use: 1.Open package and remove plastic wallet.2.Open plastic wallet and don gloves.3.Pull catheter out of tube to desired length.Lay tube in sterile field.4.Open lubricant and lubricate catheter.5.Open swab packet.Cleanse vaginal area.6.Proceed with catheterization.7.Pull catheter out of top; tighten cover and depress blue spout.8.Fill out label, place on centrifuge tube.Send to lab in normal manner.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly." (b)(4).
 
Event or Problem Description

Brand Name
DAVOL® FEMALE CATH KIT
Common Device Name
FEMALE CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6988615
Report Number1018233-2017-05571
Device Sequence Number10892400
Product Code FFH
UDI-Device Identifier00801741045820
UDI-Public(01)00801741045820
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number0035380
Device Lot NumberNGBS0871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer11/13/2017
02/09/2018
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date11/14/2017
02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1